Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 21, 2011, 7:02 PM EDT for Brantley County, Camden County, Charlton County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2011, 7:02 PM EDT (23:02 UTC)
- Expired
- Apr 21, 2011, 7:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Brantley County, GA, Camden County, GA, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 68 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS52 KJAX 212302
SVRJAX
GAC025-039-049-212345-
/O.NEW.KJAX.SV.W.0052.110421T2302Z-110421T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
702 PM EDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA
NORTHEASTERN CHARLTON COUNTY IN SOUTHEAST GEORGIA
NORTHWESTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 745 PM EDT
* AT 703 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HICKOX...OR 9 MILES SOUTH OF NAHUNTA...AND MOVING EAST
AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODBINE AND WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3118 8180 3105 8161 3093 8172 3100 8205
3116 8202
TIME...MOT...LOC 2303Z 275DEG 7KT 3107 8195
$$
CARROLL1 follow-up statement
553
WWUS52 KJAX 212332
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
732 PM EDT THU APR 21 2011
GAC025-039-049-212345-
/O.CON.KJAX.SV.W.0052.000000T0000Z-110421T2345Z/
BRANTLEY GA-CHARLTON GA-CAMDEN GA-
732 PM EDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN CAMDEN...NORTHEASTERN CHARLTON AND SOUTHERN BRANTLEY
COUNTIES...
AT 732 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES NORTHWEST OF TARBORO...OR 11 MILES SOUTHEAST OF NAHUNTA...
MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODBINE...WAVERLY AND TARBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3100 8203 3117 8190 3118 8180 3105 8161
3093 8172
TIME...MOT...LOC 2332Z 275DEG 7KT 3107 8188
$$
CARROLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:04 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 21, 3:04 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 PM EDT THU APR 21 2011 .SHORT TERM... THE MID/UPPER RIDGE WILL BUILD OVER THE SOUTHEAST STATES BY FRIDAY...PUSHING THE FRONTAL BOUNDARY BACK TO THE NORTH. THE SURFACE BERMUDA RIDGE AXIS WILL BUILD BACK OVER THE REGION INTO THE WEEKEND. BREEZY ONSHORE FLOW WILL KEEP THE BEACHES COOLER IN THE LOW/MID 80S WHILE TEMPS INLAND WILL REACH INTO THE UPPER 80S...AND DROP INTO THE 60S TONIGHT. EXPECT SCATTERED STORMS AGAIN FOR SE GA TOMORROW AS THE FRONT DEPARTS. SATURDAY SEES A DROP IN POPS...THOUGH ISOLATED AFTERNOON/EVENING THUNDERSTORMS ARE POSSIBLE CLOSE TO THE I-75 CORRIDOR IN NE FL. TEMPS SATURDAY WILL CLIMB INTO THE UPPER 80S/LOWER 90S INLAND BUT WILL STAY IN THE MID 80S ALONG THE COAST. NIGHTTIME LOWS WILL DROP INTO THE 60S. .LONG TERM...SUNDAY THROUGH WEDNESDAY... BERMUDA HIGH PRESSURE WILL BUILD BACK ACROSS THE FORECAST AREA WITH PERSISTENT SOUTHEASTERLY FLOW. BY EARLY NEXT WEEK...THE MID/UPPER RIDGE WILL BE OVER THE AREA AND WILL MOVE EAST OVER THE ATLANTIC AS A STRONG TROUGH PUSHES INTO THE SOUTHERN PLAINS. AS FOR POPS...POTENTIAL EXISTS FOR LATE DAY SEA BREEZE INTERACTIONS. POPS INCREASE AS THE FORECAST PERIOD PROGRESSES...LARGELY TO ACCOUNT FOR INFLUX OF MOISTURE AS THE TROUGH MOVES INTO THE AREA. MAX TEMPS WILL BE IN THE UPPER 80S INLAND. MIN TEMPS WILL BE IN THE 60S. && .AVIATION... MOST OF THE THUNDERSTORM ACTIVITY LATE THIS AFTERNOON INTO THIS EVENING SHOULD REMAIN WEST AND NORTH OF THE TAF SITES. UPDATES WILL BE MADE AS THE SITUATION UNFOLDS IF IT APPEARS ONE OF THE TERMINALS WILL BE DIRECTLY IMPACTED. OTHERWISE VFR CONDITIONS ARE EXPECTED WITH PERHAPS SOME MVFR CONDITIONS IN PATCHY FOG AT GNV AND VQQ TONIGHT. && .MARINE... NO HEADLINES EXPECTED UNTIL POSSIBLY SATURDAY AFTERNOON WHEN MARGINAL SCEC CONDITIONS COULD BE REALIZED WELL OFFSHORE DUE TO INCREASING ELY SWELLS WHICH MAY RESULT IN COMBINED SEAS OF NEAR 6 FT. && .PRELIMINARY POINT TEMPS/POPS... AMG 63 86 63 88 / 40 40 10 10 SSI 67 78 67 81 / 30 30 10 10 JAX 65 84 65 85 / 20 30 10 10 SGJ 66 82 67 83 / 10 20 10 10 GNV 62 88 63 88 / 10 20 10 20 OCF 62 89 63 88 / 10 20 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PRESNALL/SHULER/KEEGAN
Hazardous weather outlook, Apr 21, 7:00 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 700 PM EDT THU APR 21 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220900- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 700 PM EDT THU APR 21 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG TO SEVERE THUNDERSTORMS THROUGH THE EVENING ACROSS PORTIONS OF SOUTHEAST GEORGIA... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE FAVORED AREA FOR STORMS WILL BE NORTH OF INTERSTATE 10. SOME OF THESE STORMS MAY BE STRONG TO SEVERE...WIND GUSTS OVER 50 MPH AND HAIL OVER ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA ON FRIDAY. A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON FRIDAY. AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE INTO THE WEEKEND DUE TO INCREASING SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT/SEC
In the hours before
Special weather statement, Apr 21, 5:27 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT THU APR 21 2011
GAZ136-153-212215-
INLAND GLYNN-WAYNE-
527 PM EDT THU APR 21 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 615 PM EDT...
AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EVERETT...OR 13 MILES SOUTHEAST OF
GARDI...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS AROUND THALMANN...MOUNT PLEASANT AND EVERETT THROUGH 615 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3131 8150 3130 8151 3128 8173 3133 8173
3134 8174 3145 8178 3150 8164 3149 8162
3147 8161 3145 8161 3140 8158 3134 8148
TIME...MOT...LOC 2127Z 256DEG 7KT 3139 8165
CARROLLLocal storm report, Apr 21, 5:50 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL EVERETT 31.39N 81.64W
04/21/2011 E1.75 INCH GLYNN GA LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED IN EVERETT.
&&
CARROLLSpecial weather statement, Apr 21, 5:52 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 PM EDT THU APR 21 2011
GAZ152-165-212230-
BRANTLEY-INLAND CAMDEN-
552 PM EDT THU APR 21 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BRANTLEY AND NORTHWESTERN CAMDEN COUNTIES FOR STRONG WINDS AND SMALL
HAIL VALID UNTIL 630 PM EDT...
AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF NAHUNTA...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND RAYBON...NAHUNTA...HICKOX AND ATKINSON THROUGH 630 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3102 8177 3105 8195 3123 8208 3132 8192
3119 8177 3117 8178 3116 8176 3115 8176
3115 8172 3114 8172
TIME...MOT...LOC 2152Z 326DEG 4KT 3122 8195
CARROLLLocal storm report, Apr 21, 6:40 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
640 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 5 E NAHUNTA 31.21N 81.89W
04/21/2011 E0.50 INCH BRANTLEY GA PUBLIC
PUBLIC REPORTED MARBLE SIZE HAIL EAST OF NAHUNTA.
&&
CARROLLSpecial weather statement, Apr 21, 6:51 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
651 PM EDT THU APR 21 2011
GAZ152-153-165-212330-
BRANTLEY-INLAND CAMDEN-INLAND GLYNN-
651 PM EDT THU APR 21 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
BRANTLEY...WESTERN GLYNN AND NORTHERN CAMDEN COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 730 PM EDT...
AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF WAYNESVILLE...OR 11
MILES NORTHEAST OF NAHUNTA...MOVING SOUTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ATKINSON AND WAYNESVILLE
THROUGH 730 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3134 8179 3125 8183 3124 8171 3116 8163
3106 8182 3131 8192 3136 8181
TIME...MOT...LOC 2251Z 335DEG 8KT 3127 8181
CARROLLSpecial weather statement, Apr 21, 6:58 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 658 PM EDT THU APR 21 2011 GAZ152-164-165-212345- BRANTLEY-CHARLTON-INLAND CAMDEN- 658 PM EDT THU APR 21 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN BRANTLEY...NORTHEASTERN CHARLTON AND NORTHWESTERN CAMDEN COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 745 PM EDT... AT 658 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CENTERED 4 MILES NORTHEAST OF WINOKUR...OR 9 MILES SOUTH OF NAHUNTA...MOVING EAST AT 15 MPH. WILL ALSO AFFECT AREAS AROUND WINOKUR...HICKOX AND TARBORO THROUGH 745 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3119 8188 3101 8180 3098 8205 3113 8208 TIME...MOT...LOC 2258Z 257DEG 11KT 3108 8196
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:27 PM EDT | Special Weather Statement | JAX | Glynn | 48 min |
| Apr 21, 5:39 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 36 min |
| Apr 21, 5:52 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Apr 21, 6:04 PM EDT | Areal Flood Advisory | JAX | Glynn, Wayne | 86 min |
| Apr 21, 6:17 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 43 min |
| Apr 21, 6:51 PM EDT | Special Weather Statement | JAX | Brantley | 39 min |
| Apr 21, 6:58 PM EDT | Special Weather Statement | JAX | Brantley | 47 min |
| Apr 21, 7:00 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn | 45 min |
| Apr 21, 7:45 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton | 21 min |
| Apr 21, 7:48 PM EDT | Special Weather Statement | JAX | Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.